Alert archive / New Jersey / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

September 22, 2012Ocean County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Sep 22, 2012, 10:11 PM EDT for Ocean County, New Jersey. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 22, 2012, 10:11 PM EDT (02:11 UTC)
Expired
Sep 22, 2012, 11:15 PM EDT
In force
64 min
Issued by
NWS Philadelphia/Mount Holly

County Ocean County, NJ

The radar

The Philadelphia radar (KDIX), 24 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 2.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2012-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2012-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
195 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

255 
WWUS81 KPHI 230211
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1011 PM EDT SAT SEP 22 2012

NJZ013-014-020-026-027-230315-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
1011 PM EDT SAT SEP 22 2012

...STRONG THUNDERSTORMS WILL AFFECT BURLINGTON...MONMOUTH AND OCEAN
COUNTIES...

AT 1007 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF
ASBURY PARK TO 9 MILES SOUTHWEST OF TOMS RIVER TO 18 MILES NORTH OF
ATLANTIC CITY TO 13 MILES NORTHWEST OF ATLANTIC CITY TO 8 MILES
SOUTHEAST OF MILLVILLE TO 7 MILES NORTH OF DOVER TO 26 MILES
SOUTHWEST OF DOVER...MOVING SOUTHEAST AT 35 MPH. THE THUNDERSTORMS
WILL BE NEAR MANASQUAN AND SEA GIRT AROUND 1030 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3998 7405 3998 7404 3989 7408 3977 7408
      3961 7419 3960 7419 3954 7425 3964 7455
      4022 7424 4015 7401

$$

HAYES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 22, 8:20 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Sep 22, 8:20 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
820 PM EDT SAT SEP 22 2012

.SYNOPSIS...
A COLD FRONT CROSSING THE APPALACHIANS WILL MOVE THROUGH OUR REGION
EARLY TONIGHT AND THEN OFFSHORE BY MORNING. LARGE NORTHERN PLAINS
HIGH PRESSURE WILL FOLLOW TO THE MID ATLANTIC COAST LATE MONDAY WITH
THE NEXT COLD FRONTAL PASSAGE SLATED FOR LATE WEDNESDAY OR THURSDAY.
HIGH PRESSURE OVER THE GREAT LAKES REGION LATE NEXT WEEK PROBABLY
MOVES TO NEW ENGLAND NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THE COLD FRONT MARCHING TOWARDS THE EAST IS PROGGED TO MOVE
OFFSHORE DURING THE EARLY MORNING HOURS. A LINE OF BROKEN SHOWERS,
WITH EMBEDDED THUNDER, DEVELOPED ACROSS EASTERN PENNSYLVANIA AND
IS RACING TOWARDS THE EAST AT AROUND 30 MPH. WINDS ALOFT APPEAR
RATHER MARGINAL AND GIVEN THE LOW-TOPPED NATURE OF THE CONVECTION
WINDS GUSTS UPWARDS OF 40 MPH SHOULD BE ALL THAT CAN BE EXPECTED
WITHIN THE HEAVY RAINS. AREAS. BEHIND THE COLD FRONT NORTHWEST
WINDS WILL ENSUE ACROSS THE FCST AREA, BRINGING IN COOLER AND
DRIER AIR. GRADUAL CLEARING IS ALSO EXPECTED. FOR LOW TEMPERATURES
TONIGHT, WE USED A BLEND OF CONTINUITY WITH MET/MAV GUIDANCE.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
A LARGE AREA OF HIGH PRESSURE IS EXPECTED TO GRADUALLY SPREAD
EASTWARD AND INFLUENCE OUR AREA DURING SUNDAY, PROVIDING FAIR AND
DRY WEATHER. ALONG WITH AMPLE SUNSHINE, NORTHWEST WINDS AVERAGING
AROUND 10 MPH ARE EXPECTED. DEWPOINTS WILL BE NOTICEABLY LOWER THAN
SATURDAY, RUNNING IN THE 40S BY AFTERNOON. FOR HIGH TEMPERATURES, A
BLEND OF STAT GUIDANCE WITH CONTINUITY WAS USED.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
500 MB: STRONG VORTEX OVER HUDSON BAY WITH SHORT WAVES ROTATING
THROUGH THE NORTHEAST USA WILL EVENTUALLY LIFT NORTHEASTWARD DURING
MIDWEEK WITH CONSIDERABLE UNCERTAINTY REGARDING THE PATTERN IN OUR
AREA TOWARD NEXT WEEKEND.

CALENDER DAY AVG TEMPS: NOTABLY BELOW NORMAL TO START THIS EXTENDED
PERIOD THEN VARIABLE BUT PROBABLY WITHIN 3 DEGREES OF NORMAL FROM
WEDNESDAY ONWARD.

FCST DETAILS BASIS: THROUGH TUESDAY THIS FCST IS A BLEND OF 12Z/22
GFS/NAM MOS WITH THE PRIOR 08Z KPHI FCST. BEYOND TUESDAY...THE
FORECAST IS 14Z HPC GUIDANCE BLENDED WITH 12Z GFS MEXMOS AND THE
MASS FIELD INDICATORS OF THE UK/EC/GGEM.

THE DAILIES...

SUNDAY NIGHT...A STRONG SHORT WAVE APPROACHES BUT PROBABLY ACTS ON
DRY AIR PERMITTING A PARTLY CLOUDY TO CLEAR CHILLY DRY NIGHT.

MONDAY...SHORT WAVE PASSES OVERHEAD...WITH SOME MIDDAY/AFTN
INSTABILITY CU BUT OTHERWISE A COOL PLEASANT DAY.

MONDAY NIGHT...STILL CHILLY BUT WAA HAS HAS STARTED.

TUESDAY...PROBABLY WARMER THAN MONDAY IN THE AFTERNOON HOURS. SMALL
CHANCE OF WAA SHOWERS LATE TUE NIGHT AND NOT AS COOL TUE NIGHT AS
SUNDAY AND MONDAY NIGHTS. ECMWF TAKES THE LEAD ON THIS SHOWER OPTION.

WEDNESDAY...NEXT CFP PROBABLE AT NIGHT WITH POSSIBLY A BATCH OF SHOWERS
AHEAD OF IT. 12Z GEFS AND 12Z/22 OP ECMWF ARE HANDLING THIS A BIT
DIFFERENTLY.

THURSDAY...PRESUMING THE FRONT MOVES ON BY AS IN THE MODELS AND
GEFS...IT SHOULD BE DRY AND SEASONABLE.

FRIDAY...DRY AND SEASONABLE TO START BUT CONSIDERABLE UNCERTAINTY
DEVELOPS IN THE FORECAST FROM THIS POINT ONWARD AS A NEW TROUGH
DEVELOPS SOMEWHERE BETWEEN THE MISSISSIPPI VALLEY AND THE EAST
COAST NEXT WEEKEND.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

SHOWERS AND THUNDERSTORMS DEVELOPED A BIT LATER THAN EXPECTED, BY
AN HOUR OR TWO, BUT WILL CONTINUE TO CRUISE THROUGH OUR AREA OVER
THE NEXT COUPLE OF HOURS. THESE STORMS ARE CONTINUING TO SHOW
NEARLY 30 KNOTS OF WIND NEAR THE SURFACE, MAINLY FROM THE WEST-
SOUTHWEST, WITH THE OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKE. A
BRIEF LOWERING OF VSBYS IS VERY POSSIBLE IN THE MAIN CORE OF THE
STORMS...DOWN TO A LEAST 3SM.

COLD FRONT BACK TO OUR WEST WILL SWEEP THROUGH AND CLEAR THINGS
OUT NICELY AS THE WINDS TURN TOWARDS THE WEST-NORTHWEST BY LATER
TONIGHT. VFR CONDITIONS WILL PREVAIL FOR THE REMAINDER OF THE TAF
CYCLE ONCE THE SHOWERS AND THUNDERSTORMS CLEAR OUR TERMINALS.

OUTLOOK...

SUNDAY NIGHT...VFR CONDITIONS ARE EXPECTED. PATCHY MVFR FOG IS
POSSIBLE IN PLACES LIKE KMIV AND KRDG.

MONDAY...VFR CONDITIONS ARE EXPECTED. NW WIND G UNDER 15 KTS

TUESDAY...VFR CONDITIONS ARE EXPECTED.  SW WIND G UNDER 18 KTS.

WEDNESDAY...VFR CONDITIONS PROBABLE BUT...A PERIOD OF WARM AIR
ADVECTION MID LVL SHOWERS /CIGS BASED AOA 5000 FT/ ARE POSSIBLE
EARLY IN THE DAY. THEN A COLD FRONT WILL APPROACH LATE IN THE DAY
WITH MVFR CONDITIONS IN SHOWERS. SW WIND G TO NEAR 20 KTS.

THURSDAY...ANY MVFR CONDITIONS IN SHOWERS EARLY IN THE DAY IS
CURRENTLY OUTLOOKED TO QUICKLY BECOME VFR. N-NW WIND G UNDER 20
KTS.

&&

.MARINE...
WITH THE TIGHTENED GRADIENT ASSOCIATED WITH THE COLD FRONT PASSAGE
TONIGHT AND EARLY SUNDAY, WIND GUSTS UP TO AROUND 25 KNOTS ARE
EXPECTED FOR OUR COASTAL WATERS ALONG WITH SEAS BETWEEN 3 TO 5 FEET.
WITH THIS IN MIND, WE HAVE CONTINUE A SMALL CRAFT ADVISORY THROUGH
SUNDAY AFTERNOON. FOR DELAWARE BAY, GUSTS UP TO AROUND 20 KNOTS ARE
POSSIBLE THROUGH TONIGHT WITH SEAS MORE IN THE 1 TO 3 FOOT RANGE.

OUTLOOK...

WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
THRESHOLD MONDAY AND TUESDAY AS NORTHERN PLAINS HIGH PRESSURE
BUILDS TOWARD AND EVENTUALLY TO THE EAST OF THE WATERS. THE
GRADIENT FLOW LATE MONDAY COULD BACK OFF ENOUGH TO ALLOW SEA AND
BAY BREEZES TO FORM. THE GRADIENT FLOW SHOULD BE SLACK ENOUGH
TUESDAY TO ALLOW SEA AND BAY BREEZES TO FORM AS WELL.

THE SOUTHWEST GRADIENT FLOW THAT DEVELOPS AHEAD OF A COLD FRONT
WEDNESDAY MAY BE STRONG ENOUGH TO ALLOW WINDS TO GUST NEAR 20 KNOTS.
MODEL SOUNDINGS SUGGEST THAT THE MIXED LAYER MAY NOT BE DEEP ENOUGH
TO ALLOW STRONGER WINDS TO MIX DOWN FROM ABOVE AHEAD OF THE FRONT.
HOWEVER...DUE TO TIMING ISSUES...CONFIDENCE IN THIS IS LESS THAN
AVERAGE.

THURSDAY...A N-NW FLOW SHOULD DEVELOP AND G ARE CURRENTLY MODELED TO
BE LESS THAN 20 KTS.

&&

.RIP CURRENTS...
THOUGH THE SWELL PERIOD WILL DROP OFF A BIT TONIGHT AND TOMORROW,
SEAS WILL STILL REMAIN ELEVATED A BIT, CLOSE TO 4 TO 5 FEET. WINDS
TURNING TOWARDS THE WEST WILL ALLOW RIP RISK TO SETTLE A BIT BUT
STILL LOOKS LIKE A SOLID MODERATE DAY IS WARRANTED IN NEW JERSEY,
WITH LOW IN DELAWARE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR NJZ014-
     024>026.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT SUNDAY FOR ANZ450>455.

&&

SYNOPSIS...DRAG
NEAR TERM...KLINE
SHORT TERM...KLINE
LONG TERM...DRAG
AVIATION...DRAG/HEAVENER/KLINE
MARINE...DRAG/KLINE
RIP CURRENTS...HEAVENER
Hazardous weather outlook, Sep 22, 8:32 PM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
832 PM EDT SAT SEP 22 2012

NJZ001-PAZ054-055-240045-
SUSSEX-CARBON-MONROE-
832 PM EDT SAT SEP 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SMALL CHANCE FOR PATCHY FROST EARLY MONDAY MORNING AND
AGAIN EARLY TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>003-MDZ008-012-015-019-020-NJZ007>010-012-015>019-021-023-
PAZ060>062-067>071-240045-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CUMBERLAND-CAPE MAY-BERKS-
LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
832 PM EDT SAT SEP 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ013-020-022-027-240045-
WESTERN MONMOUTH-OCEAN-ATLANTIC-SOUTHEASTERN BURLINGTON-
832 PM EDT SAT SEP 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SMALL CHANCE FOR PATCHY FROST EARLY MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-240045-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
832 PM EDT SAT SEP 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A MODERATE RISK FOR THE FORMATION OF DANGEROUS RIP CURRENTS
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-240045-
DELAWARE BEACHES-
832 PM EDT SAT SEP 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-240045-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
832 PM EDT SAT SEP 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 22, 7:52 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
752 PM EDT SAT SEP 22 2012

NJZ008-010-230030-
MORRIS NJ-SOMERSET NJ-
752 PM EDT SAT SEP 22 2012

...A STRONG THUNDERSTORM WILL AFFECT MORRIS AND SOMERSET COUNTIES...

AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF SOMERVILLE...MOVING EAST AT
30 MPH. THE THUNDERSTORM WILL BE NEAR BASKING RIDGE...FAR HILLS
AROUND 800 PM...MILLINGTON...MADISON AROUND 815 PM...CHATHAM AND
FLORHAM PARK AROUND 830 PM.

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM. IF YOU SEE
THREATENING WEATHER, PLEASE MOVE INDOORS.

LAT...LON 4082 7432 4080 7436 4073 7437 4067 7445
      4067 7440 4062 7442 4057 7453 4055 7472
      4060 7472 4062 7470 4064 7473 4069 7472
      4086 7432

TFG
Local storm report, Sep 22, 7:57 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
757 PM EDT SAT SEP 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     MACUNGIE                40.52N  75.55W
09/22/2012  E50 MPH          LEHIGH             PA   TRAINED SPOTTER

            ESTIMATED WIND GUSTS OF AROPUND 50 MPH

0710 PM     TSTM WND DMG     SHAWNEE ON DELAWARE     41.01N  75.11W
09/22/2012                   MONROE             PA   911 CALL CENTER

            A COUPLE OF TREES AND TREE LIMBS DOWN POWER OUTAGES IN
            THE AREA.

&&

EVENT NUMBER PHI1200797 PHI1200798

TG
Special weather statement, Sep 22, 8:06 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
806 PM EDT SAT SEP 22 2012

NJZ001-008-230045-
MORRIS NJ-SUSSEX NJ-
806 PM EDT SAT SEP 22 2012

...STRONG SHOWERS AND THUNDERSTORMS WILL AFFECT MORRIS AND
SUSSEX COUNTIES...

AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 18
MILES NORTHEAST OF NEWTON TO 12 MILES SOUTHEAST OF NEWTON TO 17
MILES NORTH OF SOMERVILLE...MOVING EAST AT 35 MPH.
THE LINE WILL BE NEAR GREEN POND...VERNON VALLEY
AROUND 815 PM...RIVERDALE AND PEQUANNOCK TOWNSHIP AROUND 830 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS LINE. SEEK SHELTER
AT THE FIRST SIGN OF THREATENING WEATHER.

LAT...LON 4121 7437 4119 7437 4109 7449 4105 7449
      4106 7445 4102 7438 4101 7430 4098 7427
      4090 7427 4090 7433 4085 7432 4081 7453
      4096 7464 4135 7468

TFG
Special weather statement, Sep 22, 8:15 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
815 PM EDT SAT SEP 22 2012

DEZ001-002-MDZ012-015-NJZ016-017-021-230115-
CUMBERLAND NJ-GLOUCESTER NJ-KENT DE-KENT MD-NEW CASTLE DE-
QUEEN ANNE'S MD-SALEM NJ-
815 PM EDT SAT SEP 22 2012

...A LINE OF SCATTERED STRONG THUNDERSTORMS WILL AFFECT
CUMBERLAND...GLOUCESTER...KENT...NEW CASTLE...QUEEN
ANNE'S AND SALEM COUNTIES...

AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
WILMINGTON TO 17 MILES SOUTH OF NEWARK TO 27 MILES EAST OF
BALTIMORE...MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORMS WILL BE
NEAR MASSEY...CRUMPTON AROUND 830 PM...DEPTFORD...WOODBURY AROUND 845
PM...GREEN SPRING...DELANEY CORNER AROUND 900 PM...CLAYTON AND ELMER
AROUND 915 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO AROUND 45 MPH ARE LIKELY WITH THE STRONGEST STORMS.

LAT...LON 3938 7577 3974 7543 3987 7515 3967 7496
      3927 7524 3929 7526 3928 7529 3934 7534
      3935 7539 3943 7547 3945 7554 3950 7556
      3946 7558 3932 7543 3921 7539 3906 7624

TFG
Special weather statement, Sep 22, 8:28 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
828 PM EDT SAT SEP 22 2012

NJZ010-012>015-019-020-026-027-230200-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-MERCER NJ-MIDDLESEX NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOMERSET NJ-
SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
828 PM EDT SAT SEP 22 2012

...SCATTERED STRONG THUNDERSTORMS WILL AFFECT BURLINGTON...MERCER...
MIDDLESEX...MONMOUTH...OCEAN AND SOMERSET COUNTIES...

AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
SOUTH OF SOMERVILLE TO 3 MILES NORTHEAST OF TRENTON TO 12 MILES SOUTH
OF TRENTON...MOVING EAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR NEW
BRUNSWICK...HIGHLAND PARK AROUND 845 PM...EDISON...FORDS AROUND 900
PM...SOUTH AMBOY...PERTH AMBOY AROUND 915 PM...MIDDLETOWN...MARLBORO
AROUND 930 PM...SANDY HOOK AND ELBERON AROUND 945 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS. IF YOU
SEE THREATENING WEATHER, PLEASE MOVE INDOORS QUICKLY.

LAT...LON 3986 7408 3985 7408 3992 7410 3985 7412
      3984 7470 4013 7475 4016 7472 4019 7476
      4025 7477 4057 7461 4058 7420 4054 7424
      4047 7425 4045 7420 4046 7412 4043 7400
      4048 7402 4048 7400 4036 7396

TFG
Special weather statement, Sep 22, 10:11 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1011 PM EDT SAT SEP 22 2012

NJZ013-014-020-026-027-230315-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
1011 PM EDT SAT SEP 22 2012

...STRONG THUNDERSTORMS WILL AFFECT BURLINGTON...MONMOUTH AND OCEAN
COUNTIES...

AT 1007 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF
ASBURY PARK TO 9 MILES SOUTHWEST OF TOMS RIVER TO 18 MILES NORTH OF
ATLANTIC CITY TO 13 MILES NORTHWEST OF ATLANTIC CITY TO 8 MILES
SOUTHEAST OF MILLVILLE TO 7 MILES NORTH OF DOVER TO 26 MILES
SOUTHWEST OF DOVER...MOVING SOUTHEAST AT 35 MPH. THE THUNDERSTORMS
WILL BE NEAR MANASQUAN AND SEA GIRT AROUND 1030 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3998 7405 3998 7404 3989 7408 3977 7408
      3961 7419 3960 7419 3954 7425 3964 7455
      4022 7424 4015 7401

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 8:06 PM EDTSpecial Weather StatementPHIMorris39 min
Sep 22, 8:15 PM EDTSpecial Weather StatementPHIGloucester, Salem60 min
Sep 22, 8:17 PM EDTSpecial Marine WarningPHI58 min
Sep 22, 8:28 PM EDTSpecial Weather StatementPHIBurlington, Mercer, Middlesex, Monmouth, Ocean92 min
Sep 22, 8:44 PM EDTSevere Thunderstorm WarningPHICumberland, Salem61 min
Sep 22, 8:49 PM EDTSpecial Marine WarningPHI41 min
Sep 22, 10:27 PM EDTSpecial Weather StatementPHIAtlantic, Cumberland63 min
Sep 22, 11:37 PM EDTSpecial Weather StatementPHIAtlantic53 min
Sep 22, 11:46 PM EDTSpecial Marine WarningPHI59 min
Sep 22, 10:52 PM EDTSpecial Weather StatementPHISussex53 min

Nearby

Special Weather Statements in New Jersey, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.